Heavy Rain, Jackson
- When
- August 9, 4:15 PM CST
- Where
- Jackson County, Pascagoula
- Reported by
- AMATEUR RADIO
- Coordinates
- 30.463, -88.623 (the zone’s center; the record gives no point)
Heavy rain caused extensive street flooding.
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 9, 2:40 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 340 PM CDT WED AUG 9 2006 .DISCUSSION...HIGH PRESSURE CONTINUES OVER THE SOUTHERN PLAINS. DAYTIME HEATING AND FORCING ASSOCIATED WITH THE UPPER LEVEL LOW SPINNING ACROSS THE EAST CENTRAL GULF HAS TRIGGERED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS OUR AREA THIS AFTERNOON. EXPECT THIS ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING UNTIL THE LOSS OF DAYTIME HEATING DIMINISHES THE RAIN CHANCES. MAY SEE SOME PATCHY LIGHT FOG TONIGHT, ESPECIALLY IN AREAS THAT RECEIVED RAINFALL THIS AFTERNOON. SCATTERED POPS ARE FORECAST FOR TOMORROW AS THE UPPER LOW PUSHES INTO THE WESTERN GULF. NO SIGNIFICANT CHANGES IN FORECAST THINKING. FOLLOWING THE UPPER LOWS PASSAGE, HIGH PRESSURE WILL AGAIN DOMINATE THE WEATHER PATTERN FRIDAY THROUGH THE MIDDLE PART OF NEXT WEEK. HIGH TEMPERATURES WILL CLIMB INTO THE MID 90S AREAWIDE, WHILE LOW TEMPERATURES WILL DROP INTO THE MID AND UPPER 70S. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... MCB 74 94 75 94 / 30 40 20 20 BTR 75 94 75 95 / 30 40 20 20 MSY 76 92 76 93 / 30 40 20 20 GPT 76 93 76 93 / 30 40 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 92/JSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1111 AM CDT WED AUG 9 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-101100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1111 AM CDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. AN ISOLATED STRONG STORM WILL BE POSSIBLE, BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE OVER THE WEEKEND, BUT THOSE THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 92/JSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 423 PM CDT WED AUG 9 2006 LAZ058-092205- ST JOHN THE BAPTIST- 423 PM CDT WED AUG 9 2006 ...STRONG LINE OF THUNDERSTORMS OVER COASTAL MISSISSIPPI... AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS NORTHEAST OF RESERVE. THE STORMS ARE MOVING TO THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA. 8
SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE NEW ORLEANS LA 423 PM CDT WED AUG 9 2006 LAZ058-092205- ST JOHN THE BAPTIST- 423 PM CDT WED AUG 9 2006 ...STRONG THUNDERSTORM OVER ST JOHN THE BAPTIST PARISH... AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS NORTHEAST OF RESERVE. THE STORMS ARE MOVING TO THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA. 8
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL BATON ROUGE 30.45N 91.13W
08/09/2006 E0.88 INCH EAST BATON ROUGE LA BROADCAST MEDIA
NICKEL-SIZED HAIL REPORTED NEAR I-10 AND HIGHLAND
0445 PM HAIL BATON ROUGE 30.45N 91.13W
08/09/2006 E0.75 INCH EAST BATON ROUGE LA BROADCAST MEDIA
3/4-INCH HAIL 2 MILES SOUTH OF MALL OF LOUISIANA OR
BLUEBONNET AND I-10
0448 PM TSTM WND GST BATON ROUGE 30.45N 91.13W
08/09/2006 M75.00 MPH EAST BATON ROUGE LA BROADCAST MEDIA
TV STATION WEATHER OBSERVER MEASURED 75 MPH GUST ON
COURSEY BLVD
&&
25PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 PM CDT WED AUG 09 2006
...CORRECTED WIND GUST OVER EAST BATON ROUGE PARISH...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL BATON ROUGE 30.45N 91.13W
08/09/2006 E0.88 INCH EAST BATON ROUGE LA BROADCAST MEDIA
NICKEL-SIZED HAIL REPORTED NEAR I-10 AND HIGHLAND
0445 PM HAIL BATON ROUGE 30.45N 91.13W
08/09/2006 E0.75 INCH EAST BATON ROUGE LA BROADCAST MEDIA
3/4-INCH HAIL 2 MILES SOUTH OF MALL OF LOUISIANA OR
BLUEBONNET AND I-10
0448 PM TSTM WND GST BATON ROUGE 30.45N 91.13W
08/09/2006 M48.00 MPH EAST BATON ROUGE LA BROADCAST MEDIA
TV STATION WEATHER OBSERVER MEASURED 48 MPH GUST ON
COURSEY BLVD
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL CARVILLE 30.22N 91.10W
08/09/2006 E0.75 INCH IBERVILLE LA LAW ENFORCEMENT
VARIOUS REPORTS OF PENNY-SIZED HAIL OVER EASTERN PART OF
PARISH
0500 PM HAIL PRAIRIEVILLE 30.30N 90.97W
08/09/2006 E0.75 INCH ASCENSION LA LAW ENFORCEMENT
VARIOUS REPORTS OF PENNY-SIZED HAIL ACROSS PARISH
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
512 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLASH FLOOD PASCAGOULA 30.37N 88.55W
08/09/2006 JACKSON MS AMATEUR RADIO
HAM RADIO REPORT OF WATER HALF-WAY UP CARS AT MARKET AND
HIGHWAY 90.
&&
25The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Heavy rain caused extensive street flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532850.